Hail, Brunswick
- When
- June 5, 5:53 PM EST
- Where
- Brunswick County, 5 mi NE of Supply
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.071, -78.208
Quarter size hail was reported on Hwy 17 at mile marker 29.
A strong trough pushed into North Carolina, spawning severe weather.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILM wrote it up.
A strong trough pushed into North Carolina, spawning severe weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 5, 2:40 PM EST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 340 PM EDT TUE JUN 5 2007 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL REMAIN OVER THE REGION THROUGH TONIGHT. A WEAKENING COLD FRONT WILL MOVE SOUTH INTO THE CAROLINAS WEDNESDAY AND DISSIPATE ON THURSDAY. ANOTHER WEAK FRONT WILL AFFECT THE REGION SUNDAY AND MONDAY...BUT HOT AND DRY CONDITIONS ARE EXPECTED TO PERSIST. && .NEAR TERM /UNTIL 6 AM WEDNESDAY/... TEMPS RIGHT AROUND 90 IN MOST PLACES..BUT AS SEA BREEZE PENETRATED INLAND TEMPS DROPPED A COUPLE OF DEGREES ALONG THE COAST. DEWPOINTS TO NEAR 70 ALONG COAST AND NEAR 60 INLAND. WILL REMAIN IN A W TO SW FLOW THROUGH THIS EVENING. A BROAD SURFACE TROUGH WILL MOVE OVER OUR LOCAL AREA INTO THIS EVENING AS SHORTWAVE IMPULSES MOVE AROUND THE THE 500 MB TROUGH MOVING INTO THE OHIO VALLEY HELPING TO PROVIDE SOME FOCUS FOR SHOWER AND THUNDERSTORMS THIS AFTERNOON. ALSO WILL SEE A BIT OF JET ENERGY AS WE MOVE INTO THIS EVENING TO PROVIDE ADDITIONAL SUPPORT. SOUTH CAROLINA ZONES NOW UNDER A SLIGHT RISK FOR DAY 1. LIS TO -5 AND CAPE NEAR 1400 FOR THIS AFTERNOON INTO THIS EVENING. THE WINDS FROM SURFACE THROUGH LOWER LEVELS SHOW WINDS INCREASE OUT OF THE SW FROM 15 TO 30 KTS THROUGH 1500 FT. THE MAIN STEERING FLOW FOR ANY STORMS THAT DEVELOP WILL BE OUT OF THE W NEAR 20 KTS. WRF SHOWS SPOTTY QPF IN CLUSTERS OF SHOWERS OR THUNDERSTORMS MAINLY FROM 21Z TO 06Z. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... WEAKENING BACKDOOR FRONT WILL DROP INTO THE AREA WEDNESDAY...BUT OFFERS LITTLE HOPE FOR PRECIPITATION. CONVERGENCE ALONG THE FRONT LOOKS PRETTY WEAK...AND LOW-LEVEL MOISTURE IS STILL UNIMPRESSIVE. EXPECT TO MIX DOWN DEWPOINTS AROUND 60 AWAY FROM THE WATER. MODEST MID- LEVEL CAP ON WEDNESDAY GETS STRONGER ON THURSDAY...WITH H7 TEMPS WARMING TO +6 TO +8 DEPENDING ON WHICH MODEL YOU BELIEVE. MAX TEMPS AROUND 90 AWAY FROM THE WATER WED...AND LOWER TO MID 90S ON THU...NOT DEVIATING TOO FAR FROM GUIDANCE NUMBERS. && .LONG TERM /FRIDAY THROUGH TUESDAY/... MID LEVEL SUBTROPICAL RIDGE SHOULD HAVE BROKEN DOWN BY SATURDAY AND A SLOW MOVING FRONT WILL BEGIN IS SLOW TREK THROUGH THE AREA.CURRENT THOUGHTS ARE THAT THE BOUNDARY WILL BE TO OUR SOUTH. THIS WILL HELP IN COOLING OF HIGH TEMPERATURES FROM THE MID 90S INLAND ON SATURDAY TO NEAR 90 BY TUES. MODELS CONTINUE TO SHOW DEEP MOISTURE LACKING THROUGH THE PERIOD WITH THE BEST MOISTURE ON SATURDAY AND THIS MOISTURE DOES NOT LOOK THAT SUBSTANTIAL SO WILL GO WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS FOR THIS DAY. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... SEA BREEZE IS PINNED TO THE COAST THIS AFTERNOON EXCEPT SOUTHEAST NC WHERE SOME INLAND PENETRATION IS OCCURRING. STILL THINK ISOLATED CONVECTION IS POSSIBLE IN THE NEXT HOUR OR SO ALONG THE SEA BREEZE BUT DUE TO LIMITED COVERAGE HAVE KEPT ACTIVITY JUST IN THE VICINITY OF THE COASTAL TERMINALS. THE MAIN AREA OF CONVECTION SHOULD FIRE UP IN THE NEXT SEVERAL HOURS ALONG A WEAK TROUGH JUST EAST OF FLO/LBT. THIS CONVECTION WILL SHIFT EAST TO THE COASTAL TERMINALS BY 00Z. THERE IS STILL A QUESTION OF THE AMOUNT OF COVERAGE THUS HAVE OPTED TO USE TEMPO GROUPS IN TAFS. ALSO...CONVECTION COULD DISSIPATE SOME BY THE TIME IT REACHES THE MARINE LAYER NEAR THE COASTAL TERMINALS. A SECOND TROUGH WILL APPROACH FROM THE NORTHWEST OVERNIGHT BUT HAVE PLAYED DOWN ANY PRECIP WITH IT. AREAS THAT RECEIVE RAINFALL THIS AFTERNOON CAN EXPECT SOME MVFR BR TO DEVELOP OVERNIGHT AS THE WIND FIELD ABATES WITH APPROACH OF THE TROUGH. FOG DEVELOPMENT WILL BE HINDERED BY BROKEN VFR CEILINGS. VFR EXPECTED WEDNESDAY MORNING WITH NORTHWEST WINDS AROUND 10 KNOTS. CHANCE OF IFR THURSDAY MORNING. ISOLATED AFTERNOON/EVENING THUNDERSTORMS POSSIBLE THROUGH SATURDAY. && .MARINE... NEAR TERM /TONIGHT/... SEAS INCREASING TO SMALL CRAFT CRITERIA THIS EVENING IN NORTHERN 2 ZONES WITH EXERCISE CAUTION ELSEWHERE AS SW GRADIENT TIGHTENS FOR A BRIEF PERIOD. BY MORNING WINDS AND SEAS WILL DECREASE BELOW SCA CRITERIA. WILL SEE SOME SPOTTY SHOWERS AND THUNDERSTORMS OVER WATERS THROUGH TONIGHT. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... BENIGN WINDS AND SEAS EXPECTED THROUGH THE PERIOD. WEDNESDAY MAY AT LEAST BRIEFLY SEE LIGHT AND VARIABLE WINDS WITH THE FRONT A SHORT DISTANCE TO THE NORTH. OTHERWISE MAINLY S/SW FLOW WILL BE DOMINATED BY THE DAILY SEABREEZE. LONG TERM /FRIDAY THROUGH SUNDAY/... THE ONLY SIGNIFICANT EVENT IN THIS TIME PERIOD WILL BE THE VEERING OF THE WINDS TO THE NORTH WITH THE WEAK FRONTAL PASSAGE. FORECAST SEAS AND WINDS ARE EXPECTED TO REMAIN BELOW 15 KNOTS AND SEAS BELOW 4 FT WITH WEAK GRADIENT OVER THE WATERS. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...RGZ SHORT TERM...RAS LONG TERM...HAWKINS AVIATION...47
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 416 PM EDT TUE JUN 5 2007 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-062030- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 416 PM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT A FEW STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING...AND MAY PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ250-252-254-256-062030- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 416 PM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 531 PM EDT TUE JUN 5 2007 SCZ017-023-032-039-052245- MARLBORO-DARLINGTON-FLORENCE-WILLIAMSBURG- INCLUDING THE CITIES OF...BENNETTSVILLE...DARLINGTON...FLORENCE... KINGSTREE 531 PM EDT TUE JUN 5 2007 ...STRONG THUNDERSTORMS MOVING EAST... AT 530 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER OF SHOWERS AND EMBEDDED STRONG THUNDERSTORMS FROM JUST SOUTH OF HARTSVILLE...SOUTH TO NEAR NIXONVILLE. THESE STORMS WERE PUSHING EAST AT 15 TO 20 MPH AND WILL BE NEAR DARLINGTON...TIMMONSVILLE AND CADES BY 545 PM...PUSHING TO NEAR FLORENCE BY 6 PM. VERY HEAVY RAIN...DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND POSSIBLE HAIL WILL ACCOMPANY THESE STORMS. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. 43
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
648 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL SELLERS 34.28N 79.47W
06/05/2007 E0.88 INCH MARION SC EMERGENCY MNGR
NICKEL SIZE HAIL WAS REPORTED
&&
LOEWENTHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
652 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL CADES 33.78N 79.78W
06/05/2007 E0.75 INCH WILLIAMSBURG SC TRAINED SPOTTER
&&
LOEWENTHThe Wilmington radar (KLTX), 22 km away, was scanning. The volume nearest the first event began at 22:51 UTC.
2 hail. Local standard time, as filed.
Quarter size hail was reported on Hwy 17 at mile marker 29.
Penny to quarter size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38499, 38502.